MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-028
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2026 a 28 mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer amulet delivery sheath for a left atrial appendage (laa) closure.Transesophageal echocardiogram (tee), x-ray, and 2-d tee were used during the procedure and to determine the device size.The landing zone measurements were 21 mm at 0 degrees, 19 mm at 45 degrees, 22 mm at 90 degrees, and 25 mm at 135 degrees.During the procedure fluid was given.Two partial recaptures were performed to achieve greater depth.No leak was detected, close criteria were met, and a tension test was performed.The device was implanted.Two hours after the procedure while in recovery, transthoracic echocardiogram (tte) confirmed the device embolized to the mitral valve apparatus.The device was snared using a mitralclip guide and removed from the body.The lateral leaflets of the mitral valve sustained damage from the retrieval process.Mitral regurgitation and mild atrial septal defect were observed but resolved over time.The patient status was stable and discharged to home.The physician suspects the embolization may be related to the change in heart rhythm from atrial fibrillation to normal sinus.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50178175
Report Number2135147-2026-05404
Device Sequence Number12850690
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)310228(10)11319126
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number11319126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by Manufacturer09/12/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight182 LB